Discussions that mention bupropion

Depression board


Hello ---new here
My husband diagnosed with severe clinical depression with psychotic features in May. Several meds didnt work. Cymbalta at 90 mg did not help with depression. Risperdal did help psychotic features.

Now trying bupropion sr 100 mgs three times a day with 60 mg cymbalta and 2 mg risperdal. Just started this 1 and 1/2 weeks ago (up to 200 mgs bup sr a day---going to 300 in a few days) My question is can you take 200 mgs of bupropion sr in morning instead of 100 mg 3 times a day?

He is suppose to go down to 30 mgs cymbalta this week. Aslo may try lexapro with bupropion sr. Does anyone take this combo?

Please, any guidance would be a godsend. He is not back at work yet as he feels he is skill-less. We don't have much medical leave left.
Thanks----mooker52
[QUOTE=mooker52;3744816]Hello ---new here
Risperdal did help psychotic features.

Now trying bupropion sr 100 mgs three times a day with 60 mg cymbalta and 2 mg risperdal. Just started this 1 and 1/2 weeks ago (up to 200 mgs bup sr a day---going to 300 in a few days) My question is can you take 200 mgs of bupropion sr in morning instead of 100 mg 3 times a day?

He is suppose to go down to 30 mgs cymbalta this week. Aslo may try lexapro with bupropion sr. Does anyone take this combo?
mooker52

Please be careful switching dosages around so much. Just going from 60 to 30mg of Cymbalta is enough to mess anyone up. If Risperidal doesn't help with the psychotic features, are they really psychotic features? What are they may I ask? Risperidal can cause hyperglycemia - does your husband or his family have any history of blood sugar control problems - diabetes? Wellbutrin SR is meant to be taken throughout the day, not all at once. The extended release, XL, is the once a day version. For whatever reason I can not tolerate the XL version of many drugs. There are websites that discuss the brain from top to bottom - they list what neurotransmitters to what. I never had sufficient respect for neurotransmitters all these years. I think it is almost always best to change one thing at time. And give each change enough time, more than 1/2 weeks, before the next change is made. If the risperidal does not do any good then gradually withdraw from it, before other drug changes. It could alter the effectiveness of the other drugs. I learned all this stuff the hard hard way. I know everyone is not the same, but... Speaking as an extremely overweight person, exercise REALLY helps with mood problems, especially cardio. Walking does not make me feel much better, I have to push myself on a treadmill or elliptical for an extended period of time before I feel a change in my mood.